MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 37262E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: a 37262e product was not available for investigation of pr (b)(4); however, the customer confirmed that the complaint sample was from lot 24109419.The feedback provided by the customer states that, "unable to inject medication into the set." further information from the customer has stated that the complete occlusion was identified during the use of side port in the set by the anesthetists.Moreover, customer has confirmed that the infusate was kept at room temperature prior to infusion and no visible damage on the set before to the use.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 24109419 did not identify any in-process testing failures or quality deviations which may have caused or contributed to a report of this nature.The root cause of the customer¿s experience could not be determined in this instance as no sample was received for investigation.Without a sample to examine it is not possible to determine whether a manufacturing defect could have caused or contributed to a report of this nature.However, previous complaints for occlusions have been related to features on the surface of the male luer of the connecting products.These features include flash or a raised edge to the tip of the male luer which have previously been shown to intermittently lead to restricted flow due to them pinching the blue piston of the smartsite® and not allowing it to open.This can sometimes be resolved by disconnecting and reattaching the same luer connection which may reposition the luer against the piston and improve the flow, or alternatively by changing the connecting male luer.In this instance, without the complaint sample to examine it has not been possible to conclusively link this feedback to a specific failure mode; however, a review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the smartsite component in the past 12 months.
 
Event or Problem Description
It was reported that the bd alaris smartsite extension set was occluded.The following information was provided by the initial reporter: the set failed to work properly, and the clinician was unable to inject medication into the set.Additional information received by the customer: please provide detailed photographs / videos of the product(s)? not available.Please confirm the exact location of occlusion.Side ports.Please confirm what substance was being infused during the time of the event? medications unsure of which ones.Please confirm if the infusate was allowed to come to room temperature prior to infusion.If it was refrigerated? all room temperature as far as i know.Please confirm when the fault was identified during priming or during infusion.If during infusion, how long into the infusion? not during priming of the line by the nursing staff, during the use of side port by the anaesthetists.Please confirm if there is any visible damage on the set? no.Please confirm how many products are affected.2.Please confirm if there is complete or partial occlusion? complete occlusion.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22006454
Report Number9616066-2025-01197
Device Sequence Number7238053
Product Code FPA
UDI-Device Identifier10885403235276
UDI-Public(01)10885403235276(11)241031(17)271031(10)24109419
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number37262E
Device Lot Number24109419
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Initial Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown